JOURNAL ARTICLE

Acetazolamide-related life-threatening hypophosphatemia in a glaucoma patient

Ching-Yun Hu, Bor-Jen Lee, Hsiang-Fan Cheng, Chen-Yu Wang
Journal of Glaucoma 2015, 24 (4): e31-3
25333610
Acetazolamide-related hypophosphatemia leading to cardiac arrest is extremely rare. Herein we report a 78-year-old female glaucoma patient who developed general weakness and acute respiratory failure, followed by cardiac arrest 1 day after taking acetazolamide. The patient was successfully weaned from the ventilator after correction of hypophosphatemia and fully recovered. As acetazolamide was shown to have the potential to cause a lethal side effect in stable glaucoma, the risk of hypophosphatemia should be kept in mind by ophthalmologists. An examination of serum metabolic panels may be indicated in patients at risk of hypophosphatemia.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
25333610
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.